Texas, 2020High Wind in Texas, November 14, 2020
November 14, 2020 · NWS MAF · 2 events in 2 counties and zones
A quick moving upper level trough moved into the Northern Rockies and plains states. Strong winds on the southern periphery of the trough affected the higher elevations of the Guadalupe Mountains in Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving upper level trough moved into the Northern Rockies and plains states. Strong winds on the southern periphery of the trough affected the higher elevations of the Guadalupe Mountains in Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 14, 3:09 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 14, 3:09 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
309 AM CST Sat Nov 14 2020
.DISCUSSION...
Axis of upper trough moving across Mexico will merge with a stronger
trough swinging across the Rockies to produce windy conditions for
the area today. As the trough moves east weak ridging will build
across the Western US early next week before a West Coast trough mid
to late week displaces the ridge eastward.
Looking at a high wind event for the mountains today as the trough
moves across. Have upgraded the High Wind Watch for the Guadalupe
and Delaware Mountains today to a warning. Also based on 700 mb wind
of up to 45kts and 850mb wind of 30kts across SE NM, the Upper Trans
Pecos, and the Northwest Permian Basin have added a Wind Advisory
for those areas.
As of 08z low clouds cover the Permian Basin and parts of the Lower
Trans Pecos... these will erode from west to east as drier air
pushes in. After yesterdays cool and cloudy conditions today will
be a big change as sunny skies and a warm west wind drives
temperatures back into the mid 70s to mid 80s. This evening a weak
frontal boundary will sag into the region as a surface ridge builds
south knocking temps Sunday back to near normal. The wind will
return to the south by late Sunday resulting in above normal temps
in the 70s again for Monday. The rest of the week will remain warm
with above normal temperatures. The next front is not expected
until next Saturday night.
&&
.FIRE WEATHER...
Gusty, westerly winds are expected today across Southeast New Mexico
and West Texas. These west winds will result in above normal
temperatures and will contribute to further drying of the fuels.
Minimum relative humidity values of 15 percent or less will be
widespread across the area. Winds of 20 mph or more will also be
widespread across the area with the highest wind speeds generally
along and west of the Upper Trans Pecos as well as in northern Lea
County. RFTI values of 3 to 6 will be present today across Southeast
New Mexico and Culberson County eastward to Reeves County and the
western and northwestern Permian Basin. ERC values across these
areas will generally be 50 to 89 percent. This allowed for an
issuance of a Red Flag Warning across the above mentioned area for
this afternoon. Conditions improve on Sunday with lower wind speeds
and cooler temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 82 38 65 42 / 0 0 0 0
Carlsbad 80 36 67 34 / 0 0 0 0
Dryden 89 49 72 44 / 0 0 0 0
Fort Stockton 83 43 69 43 / 0 0 0 0
Guadalupe Pass 69 40 64 46 / 0 0 0 0
Hobbs 78 34 65 36 / 0 0 0 0
Marfa 74 30 69 31 / 0 0 0 0
Midland Intl Airport 82 37 67 40 / 0 0 0 0
Odessa 83 37 67 39 / 0 0 0 0
Wink 84 35 69 36 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 6 PM MST this evening for
Chavez Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Wind Advisory from 8 AM this morning to 5 PM MST this afternoon
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 1 PM CST /noon MST/ this afternoon to 7 PM
CST /6 PM MST/ this evening for Andrews-Dawson-Eastern
Culberson County-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Reeves County
Plains-Ward-Winkler.
Wind Advisory from 9 AM this morning to 6 PM CST this evening
for Andrews-Dawson-Eastern Culberson County-Gaines-Loving-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
80/72Hazardous weather outlook, Nov 14, 3:24 AM CST, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
324 AM CST Sat Nov 14 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-150930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
324 AM CST Sat Nov 14 2020 /224 AM MST Sat Nov 14 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
High winds are expected this morning and afternoon in the Guadalupe
and Delaware Mountains. A High Wind Warning is in effect.
A Wind Advisory is in effect for Culberson and Reeves Counties, the
Southeast New Mexico plains, and the western and northwest Permian
Basin.
Critical fire weather conditions are expected this afternoon across
eastern portions of Culberson County, Reeves County, the Guadalupe
and Delaware Mountains, the Southeast New Mexico plains, and western
and northwestern portions of the Permian Basin.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- November 14, 4:38 AM CST to 2:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- November 14, 7:51 AM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, November 14, 20205 deaths · 1 event
- Hail and Damaging Winds in Missouri, November 14, 2020$420,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Arkansas, November 14 to 15, 20204 injured · $40,000 · EF1 · 6 events
- Damaging Winds in Arkansas, November 14, 2020$90,000 · 65 kt wind · 8 events
- Strong Wind in Illinois, November 14 to 15, 2020$19,000 · 19 events
- Strong Wind in Missouri, November 14 to 15, 2020$11,000 · 11 events
- High Wind in New Mexico, November 14, 202058 kt wind · 12 events
- High Wind in Nebraska, November 14, 202059 kt wind · 10 events
- Dust Storm and High Wind in Kansas, November 14, 202056 kt wind · 10 events
- High Wind in Oregon, November 14, 202052 kt wind · 9 events
- High Wind in Texas, November 14, 202050 kt wind · 6 events
- High Wind in Nebraska, November 14, 202061 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929876, 929877.